Alert archive / Wisconsin / Small Craft Advisories in 2012
Small Craft Advisory 11, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Jan 30, 2012, 2:52 AM CST. It took effect at Jan 30, 2012, 6:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2012, 2:52 AM CST (08:52 UTC)
- In effect from
- Jan 30, 2012, 6:00 AM CST
- Expired
- Jan 30, 2012, 6:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
886 WHUS73 KMKX 300852 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 252 AM CST MON JAN 30 2012 ...BRISK SOUTH TO SOUTHEAST WINDS TODAY... .A STRONG WARM FRONT MOVING INTO THE AREA TODAY WILL BRING BRISK SOUTHERLY WINDS TO THE NEARSHORE WATERS. SOUTH TO SOUTHEAST WINDS WILL INCREASE TO 15 TO 25 KNOTS THIS MORNING...WITH WAVES BUILDING RAPIDLY TO 3 TO 5 FEET. ONCE THE WARM FRONT MOVES OFF TO THE NORTH AND EAST LATER THIS AFTERNOON...THE WINDS AND WAVES WILL DIMINISH AS WINDS VEER TO THE SOUTHWEST. LMZ643>646-301700- /O.NEW.KMKX.SC.Y.0011.120130T1200Z-120131T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 252 AM CST MON JAN 30 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM CST THIS EVENING. * WINDS: SOUTH TO SOUTHEAST INCREASING TO 15 TO 25 KNOTS EARLY THIS MORNING...DIMINISHING LATER THIS AFTERNOON. * WAVES: 1 TO 2 FEET...BUILDING TO 3 TO 5 FEET THIS MORNING...THEN DIMINISHING LATER THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DAVIS WWW.WEATHER.GOV/MKX
2 follow-up statements
621 WHUS73 KMKX 301525 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 925 AM CST MON JAN 30 2012 ...BRISK SOUTH TO SOUTHEAST WINDS TODAY... .A STRONG WARM FRONT MOVING ACROSS THE AREA TODAY IS BRINGING BRISK SOUTHERLY WINDS TO THE NEARSHORE WATERS. SOUTH TO SOUTHEAST WINDS OF 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS WILL PERSIST THROUGH EARLY AFTERNOON. THE FAVORABLE FETCH WILL ALLOW FOR WAVES OF 3 TO 5 FEET IN THE NEARSHORE WATERS. ONCE THE WARM FRONT MOVES OFF TO THE NORTH AND EAST LATER THIS AFTERNOON...THE WINDS AND WAVES WILL DIMINISH AS WINDS VEER TO THE SOUTHWEST. LMZ643>646-302300- /O.CON.KMKX.SC.Y.0011.000000T0000Z-120131T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 925 AM CST MON JAN 30 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * WINDS: SOUTH TO SOUTHEAST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS... DIMINISHING LATER THIS AFTERNOON. * WAVES: 3 TO 5 FEET... DIMINISHING TO 2 TO 4 FEET THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MRC WWW.WEATHER.GOV/MKX
667 WHUS73 KMKX 302152 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 352 PM CST MON JAN 30 2012 ...BRISK SOUTH TO SOUTHEAST WINDS DIMINISHING... .A STRONG WARM FRONT MOVING ACROSS THE AREA TODAY IS BRINGING BRISK SOUTHERLY WINDS ON THE HEEL OF A STRONG WARM FRONT WILL DIMINISH BY EARLY EVENING AS WINDS VEER TO THE SOUTHWEST. WAVES WILL GRADUALLY SUBSIDE BELOW SMALL CRAFT ADVISORY CRITERIA THIS EVENING. LMZ643>646-310000- /O.CON.KMKX.SC.Y.0011.000000T0000Z-120131T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 352 PM CST MON JAN 30 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * WINDS: SOUTHWEST 15 TO 20 KNOTS...DIMINISHING TO 10 TO 15 OVERNIGHT. * WAVES: 3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MRC WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 30, 2:48 AM CST, 4 minutes earlier.
Area forecast discussion, Jan 30, 2:48 AM CST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
248 AM CST MON JAN 30 2012
.TODAY AND TONIGHT...FORECAST CONFIDENCE IS MEDIUM.
IMPRESSIVE WARM AIR ADVECTION OCCURRING THIS MORNING...BUT THE
ATMOSPHERE IS REALLY STRUGGLING TO SATURATE INTO THE LOWER LEVELS.
THE BULK OF ANY MEASURABLE SNOW SHOULD REMAIN ACROSS THE NORTHERN
1/3 OF THE CWA THIS MORNING. THE HRRR DOES SHOW THE POTENTIAL FOR A
VERY NARROW BAND OF SNOW DEVELOPING BETWEEN 10-13Z THAT STRETCHES
SOUTHEAST INTO JEFFERSON/WAUKESHA COUNTIES. THIS IS WITHIN A NARROW
REGION OF DECENT ISENTROPIC LIFT. CERTAINLY CAN/T RULE IT OUT. AT
WORST WE ARE LOOKING AT PROBABLY 1/2 INCH OR LESS OF SNOW ACCUM.
I/M NOT SEEING A GOOD REASON TO HANG ONTO ANY FREEZING TYPE PRECIP
LATER THIS MORNING ACROSS THE NORTHEAST. IT APPEARS THE PRECIP WILL
BE GONE BEFORE WE GET AN ELEVATED WARM LAYER COMPLICATING THINGS. AS
THE WARM FRONT PUSHES THROUGH AROUND MID DAY...SHOULD SEE SOME
CLEARING/SUNSHINE IN ITS WAKE. SOUNDINGS SUGGEST THE BULK OF THE
WARMING WILL STAY ABOVE THE BOUNDARY LAYER...ESPECIALLY WITH FAIRLY
LOW SFC DWPNTS INITIALLY...SO DON/T WANT TO GO TOO CRAZY WITH HIGHS
TODAY. SUSPECT ANY 40S WILL BE LIMITED TO THE FAR SOUTHERN CWA.
TEMPS WON/T MOVE VERY MUCH TONIGHT...BUT DEW POINTS WILL BE ON THE
RISE. TEMP/DWPNT DEPRESSION REALLY NARROWS ACROSS THE SOUTHEAST HALF
OF THE CWA AS DWPNTS CLIMB TO AT OR ABOVE FREEZING. THIS COULD ALSO
LEAD TO SOME STRATUS DEVELOPMENT. THINK ANY DRIZZLE/LGT RAIN WILL
HAVE TO WAIT UNTIL DEEPER SATURATION OCCURS ON TUESDAY.
TUESDAY - CONFIDENCE...MEDIUM
INFLUENCE OF APPROACHING NORTHERN PLAINS STAYS LARGELY NORTH OF CWA
THROUGH THE DAY...WITH SOME PVA WORKING IN DURING THE EVENING. 850
JET SHOVES BRUNT OF MOISTURE NORTHEAST INTO THE OHIO VALLEY. BOTH
GFS AND NAM BUFKIT SHOW A STRONG INVERSION...WITH NO MOISTURE ABOVE
900 MILLIBARS. POTENTIAL CERTAINLY THERE FOR A MOIST AND MILD DAY
WITH LOW STRATUS AND LIGHT FOG. SHOULD BE ENOUGH WIND IN THE LOWEST
LEVELS TO KEEP THE SOUTHWEST WIND GOING. HOPEFULLY KEEPING THINGS
STIRRED UP ENOUGH TO PREVENT WIDESPREAD DENSE FOG FORMATION. NAM AND
GFS BOTH SHOW VERY LIGHT QPF WITH THE 850 FRONT SO WILL SIDE WITH
THE SLIGHTISH ALLBLEND POPS TO ACCOUNT FOR THIS. 00Z ECMWF IMPLIES
THAT BETTER PRECIP CHANCE COMES IN THE AFTERNOON HOURS. WILL GO
WITH SMALL POPS IN THE EAST FOR LIGHT RAIN AND HAVE PATCHY DRIZZLE
IN THE WEST AS LOW LEVEL MOISTURE TO AVOID MIXING MEASURABLE AND
NONMEASURABLE PTYPES. MID LEVEL DRY AIR BECOMES VERY PRONOUNCED
ABOVE INVERSION.
WEDNESDAY AND THURSDAY - CONFIDENCE...MEDIUM
LOOKS QUIET WITH WEAK COOL AIR ADVECTION. NO FORCING OF NOTE AND
COLUMN LOOKS PARCHED. TEMPS REMAIN UNSEASONABLY MILD. NOT MUCH FLOW.
WITH CONTINUED SNOWMELT AND SUBSEQUENT MOISTENING OF THE BOUNDARY
LAYER...WILL HAVE TO WATCH FOR STRATUS/FOG POTENTIAL.
FRIDAY THROUGH SUNDAY - CONFIDENCE...LOW TO MEDIUM
MODELS SHOWING DIFFERENT SOLUTIONS WITH RESPECT TO THE UPPER LOW
PLODDING THROUGH MID MISSISSIPPI VALLEY INTO THE OHIO VALLEY.
SUGGESTION IS THAT WI WILL BE MORE UNDER THE INFLUENCE OF THE UPPER
FLOW OUT OF CANADA...WHICH SETS UP A CONFLUENT ZONE ACROSS WI. AT
THIS POINT GEMNH AND GFS MOST CLOSELY RESEMBLE EACH OTHER WHILE THE
ECMWF HAS A MUCH SLOWER...FURTHER WEST AND NORTH POSITIONING OF
UPPER LOW. NO INVASION OF ANYTHING RESEMBLING AN ARCTIC AIRMASS.
ONSHORE FLOW FRIDAY AND SATURDAY HOWEVER AT THIS POINT THE DELTA-T
VALUES DO NOT LOOK SUPPORTIVE OF PRECIPITATION DEVELOPMENT. MILD
EARLY FEBRUARY TEMPS CONTINUE.
&&
.AVIATION/12Z TAFS/...LOOKS LIKE VFR CONDITIONS WILL RULE THROUGH MOST
OF THE TAF FCST PERIOD. THE WARM AIR ADVECTION PRECIP SHOULD
MOSTLY STAY NORTH OF A MILWAUKEE TO MADISON LINE...BUT CAN/T RULE
OUT A BRIEF PERIOD OF LIGHT SNOW OR FLURRIES BEFORE ABOUT 12Z AT
MADISON AND 15Z AT MILWAUKEE. LITTLE OR NO ACCUMULATION IS
EXPECTED. WARMER AND MORE MOIST AIR ARRIVING TONIGHT COULD LEAD TO
STATUS DEVELOPMENT... ESPECIALLY FOR MILWAUKEE/WAUKESHA AND
KENOSHA. CONFIDENCE ON THIS OCCURRING BEFORE 12Z TUE IS RATHER
LOW...SO MAY LEAVE THIS OUT OF THE TAFS FOR NOW.
&&
.MARINE...BRISK SOUTHEAST WINDS AHEAD OF THE APPROACHING WARM FRONT WILL
LIKELY LEAD TO SMALL CRAFT ADVISORY CONDITIONS TODAY. WINDS ARE A
BIT MARGINAL...BUT THE TRAJECTORY IS FAVORABLE FOR RAPID WAVE
DEVELOPMENT EXCEEDING 4 FEET. WINDS AND WAVES DIMINISH BY EVENING.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY FROM 6 AM THIS MORNING TO 6 PM CST THIS
EVENING FOR LMZ643>646.
&&
TODAY/TONIGHT AND AVIATION/MARINE...DAVIS
TUESDAY THROUGH SUNDAY...COLLARHazardous weather outlook, Jan 29, 9:06 PM CST, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 906 PM CST SUN JAN 29 2012 WIZ046-047-051-052-056>060-062>072-310315- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 906 PM CST SUN JAN 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT A STRONG WARM FRONT WILL APPROACH SOUTHERN WISCONSIN LATE TONIGHT. THIS SYSTEM WILL LIKELY BRING LIGHT SNOW TO PARTS OF SOUTHERN WISCONSIN AFTER MIDNIGHT...MAINLY ALONG AND NORTH OF A LINE FROM SPRING GREEN TO BEAVER DAM TO FOND DU LAC. SNOWFALL UP TO 1 INCH IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY THE WARM FRONT WILL SWEEP ACROSS SOUTHERN WISCONSIN MONDAY MORNING. AREAS OF LIGHT SNOW ASSOCIATED WITH THE WARM FRONT MAY CHANGE OVER TO FREEZING DRIZZLE BEFORE ENDING LATER MONDAY MORNING OR EARLY MONDAY AFTERNOON. TOTAL SNOWFALL OF UP TO ONE INCH IS EXPECTED WITH THE HIGHEST AMOUNTS IN THE WESTFIELD...MONTELLO...BERLIN...FOND DU LAC...WEST BEND AND SHEBOYGAN AREAS. THE SNOW MAY BRIEFLY REDUCE THE VISIBILITY TO ONE HALF MILE DURING THE EARLY MONDAY MORNING COMMUTE IN THESE LOCATIONS. UNTREATED ROADWAYS AND WALKS WILL BECOME SLIPPERY FROM THE LIGHT SNOWFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED HOWEVER SNOWFALL REPORTS ARE APPRECIATED. LMZ643>646-310315- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 906 PM CST SUN JAN 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY SOUTHEAST WINDS WILL APPROACH SMALL CRAFT ADVISORY CRITERIA FOR A TIME MONDAY MORNING AS THE PRESSURE GRADIENT BRIEFLY TIGHTENS DUE TO A WARM FRONT MOVING NORTHWARD OVER LAKE MICHIGAN. WWW.WEATHER.GOV/MKX MBK
Nearby
Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.